MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GEN II COCR PS NP FEMORAL COMP SZ 7 LEFT; PROSTHESIS KNE PATELLOFEMOROTIBIAL SEMICONSTRAINED CMNTD POLYMERMETALPOLYMER

SMITH & NEPHEW, INC. GEN II COCR PS NP FEMORAL COMP SZ 7 LEFT; PROSTHESIS KNE PATELLOFEMOROTIBIAL SEMICONSTRAINED CMNTD POLYMERMETALPOLYMER
Model Number 71420108
Medical Device Problem Code Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/03/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery it was noticed that the component was damaged.There was no backup device available so procedure had a delay of an hour while backup from smith and nephew arrived.
 
Additional Manufacturer Narrative
Additional info: a2, a2, d10, g7, g9, h2, h3, h6, h10.Results of investigation: the associated device, used in treatment, was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.The device is damaged on one of the condyles.The device was manufactured in 2018.The product evaluation determined the damage to the device was actually an incomplete finish that occurred during the manufacturing process.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.Although the device failed to meet manufacturing specification, we consider this failure isolated at this time.The potential probable cause of the reported event is likely a manufacturing process error.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
GEN II COCR PS NP FEMORAL COMP SZ 7 LEFT
Common Device Name
PROSTHESIS KNE PATELLOFEMOROTIBIAL SEMICONSTRAINED CMNTD POLYMERMETALPOLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8844088
Report Number1020279-2019-02859
Device Sequence Number16903820
Product Code JWH
UDI-Device Identifier03596010205988
UDI-Public03596010205988
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71420108
Device Catalogue Number71420108
Device Lot Number18MM10888
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/03/2019
Initial Date Received by Manufacturer 07/03/2019
Supplement Date Received by Manufacturer07/03/2019
Initial Report FDA Received Date07/30/2019
Supplement Report FDA Received Date02/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age76 YR